Lorazepam Almost Mutes My Tinnitus

Discussion in 'Support' started by Jason E, Nov 23, 2018.

    1. Jason E

      Jason E Member

      Location:
      Melbourne
      Tinnitus Since:
      10/2018
      Cause of Tinnitus:
      Slap to right ear
      So my tinnitus was caused by a slap to the side of the head, happened instantly and has been there 24/7 since, I was prescribed Lorazepam for my anxiety surrounding the tinnitus as I was barely sleeping an unable to get myself out of fight flight no matter what I tried, I was apprehensive to take a benzo but I decided it's either that or things go down hill at this point, so I took 1mg Lorazepam and within a couple of hours the t was hardly noticeable and basically silenced, 0.5mg of Lorazepam will get it to a point it isn't really too bothersome also.

      I know too well the potential consequences of benzo use but I'm quite surprised how well it worked.

      I wonder what the science is behind that and whether anyone else has experienced similar results?

      I understand they relieve anxiety but it's not just that, the volume of the tinnitus genuinely diminishes even when I try and listen out for it.
       
      • Good Question Good Question x 1
    2. Jack Straw
      Balanced

      Jack Straw Member Podcast Patron Benefactor Ambassador Hall of Fame Advocate

      Location:
      US
      Tinnitus Since:
      1990s
      Cause of Tinnitus:
      Infection, Acoustic Trauma
      In my non medical professional opinion this could mean two things.

      The increase in Gaba from the benzo in the brain is over correcting for an imbalance that is there causing the tinnitus. @Contrast is very knowledgeable on this matter.

      Or, your anxiety is playing a bigger roll in his than you think. You said you have been in constant fight or flight. This could most likely be causing your tinnitus to sky rocket. The nervous system and is very much tied to our emotions, so if we are overly stressed or anxious our bodies will start to show symptoms. In your case it might be triggering your tinnitus. Have you tried CBT to try to work your anxiety?

      I am glad you have found relief from tinnitus, but be careful with benzos. They are very addicting if abused.
       
      • Like Like x 2
    3. InfiniteLoop
      Relaxed

      InfiniteLoop Member Benefactor

      Location:
      Redwood City, California
      Tinnitus Since:
      01/21/2014
      Cause of Tinnitus:
      Very high frequency hearing loss in left ear.
      @Jason E

      Benzos are known to have some mild effect on tinnitus. Reserve it for the cases that tinnitus becomes unbearable (they also help sleeping and controlling anxiety).
      Yes, there is research about 20 years old (Dr. Shulman, Dr. Levine, etc...) saying that GABA receptors will be key to control tinnitus, and that benzos could be the next big thing, but it did not work that way.
       
      • Agree Agree x 2
      • Like Like x 1
      • Good Question Good Question x 1
    4. grate_biff
      Alone

      grate_biff Member Benefactor

      Location:
      Oslo, Norway
      Tinnitus Since:
      09/2014
      Cause of Tinnitus:
      Acoustic trauma, benzo/mirtazapine withdrawal, or combo!
      @Jason E
      As far as medication for tinnitus goes, nothing is more discussed than benzo´s on this forum.
      Just type benzo in the search box and you can read all day of peoples experiences.
      Sadly, as you know, the only med that truly works for our affliction is not viable.

      Just know, that if this is your first encounter with tinnitus, the chances of it alleviating or to go away completely, is very good.
       
      • Like Like x 2
    5. Don Tinny

      Don Tinny Member

      Location:
      Argentina
      Tinnitus Since:
      2017 (worsening)
      Cause of Tinnitus:
      Loud concert with ear plugs
      I guess it's a good thing. I have tried Alprazolam and Clonazepam but they do not diminish my tinnitus. I do not know what determines the fluctuations in volume, since 3 days I have it softer, but it will probably increase its volume tomorrow.
       
      • Like Like x 1
    6. Wolfears

      Wolfears Member Benefactor

      Tinnitus Since:
      Jan 20/2018
      Cause of Tinnitus:
      Most likely accoustic trauma
      The problem with benzos is that you are just postponing the problem... once you try to get off them, the tinnitus will increase.
      Save them to be used sparingly only in a critical situations... that way dependency may not form.
       
      • Like Like x 1
    7. AUTHOR
      AUTHOR
      Jason E

      Jason E Member

      Location:
      Melbourne
      Tinnitus Since:
      10/2018
      Cause of Tinnitus:
      Slap to right ear
      Thank you for the ressaurance, I will only use them to help sleep etc when I am desperate, I think taking them all the time would definitely not be a wise choice even though it's easy to fall down that hole.
       
      • Like Like x 1
    8. AUTHOR
      AUTHOR
      Jason E

      Jason E Member

      Location:
      Melbourne
      Tinnitus Since:
      10/2018
      Cause of Tinnitus:
      Slap to right ear
      I agree mate, I think that is really the key, maybe just knowing they are there as an option can help me mentally through the tough times too, not having to take them but just knowing a bit of relief is there if needed can do a lot for ones sanity I feel.
       
      • Agree Agree x 1

Share This Page

Loading...